Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 110, NWS Paducah, KY

June 15, 2016Mississippi County, Missouri; Carlisle County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 15, 2016, 1:04 PM CDT for Mississippi County, Missouri; Carlisle County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 1:04 PM CDT (18:04 UTC)
Expired
Jun 15, 2016, 1:45 PM CDT
In force
41 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carlisle County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1644 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

931 
WUUS53 KPAH 151804
SVRPAH
KYC039-MOC133-151845-
/O.NEW.KPAH.SV.W.0110.160615T1804Z-160615T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
104 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CARLISLE COUNTY IN WESTERN KENTUCKY...
  EAST CENTRAL MISSISSIPPI COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 145 PM CDT

* AT 104 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WYATT...OR
  NEAR CHARLESTON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...BARDWELL...WYATT...ARLINGTON AND WILSON CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3677 8907 3679 8907 3680 8909 3679 8911
      3678 8912 3678 8922 3684 8932 3694 8930
      3693 8908 3692 8908 3693 8906 3692 8896
      3677 8897
TIME...MOT...LOC 1804Z 278DEG 27KT 3686 8925 

HAIL...1.00IN
WIND...60MPH
 
$$

RST
1 follow-up statement
482 
WWUS53 KPAH 151837
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CDT WED JUN 15 2016

MOC133-151847-
/O.CAN.KPAH.SV.W.0110.000000T0000Z-160615T1845Z/
MISSISSIPPI MO-
137 PM CDT WED JUN 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MISSISSIPPI
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN KENTUCKY...AND SOUTHEASTERN MISSOURI.

LAT...LON 3679 8906 3680 8909 3679 8913 3679 8916
      3680 8917 3684 8918 3685 8914 3693 8910
      3693 8908 3692 8908 3693 8906 3692 8896
      3677 8897 3677 8906
TIME...MOT...LOC 1837Z 280DEG 32KT 3682 8897 

$$

KYC039-151845-
/O.CON.KPAH.SV.W.0110.000000T0000Z-160615T1845Z/
CARLISLE KY-
137 PM CDT WED JUN 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR WESTERN CARLISLE COUNTY...

AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARDWELL...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARDWELL AND ARLINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3679 8906 3680 8909 3679 8913 3679 8916
      3680 8917 3684 8918 3685 8914 3693 8910
      3693 8908 3692 8908 3693 8906 3692 8896
      3677 8897 3677 8906
TIME...MOT...LOC 1837Z 280DEG 32KT 3682 8897 

HAIL...0.75IN
WIND...60MPH
 
$$

RST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:30 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 15, 12:30 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1230 PM CDT WED JUN 15 2016

.UPDATE...
Issued at 1230 PM CDT Wed Jun 15 2016

Aviation update.

UPDATE Issued at 1015 AM CDT Wed Jun 15 2016

HiRes models are not helpful for early day convection. The NAM
may have had a slightly better handle overall. The longer
convection holds, the more fuel there will be, ahead of a weak PVA
region/disturbance that will move SE from IL/MO toward the area
through the day (seen on Wvapor/RAP data). It is/will be very
unstable. NAM Capes not unreasonable well in excess of 4000 J/kg
16-21z. Mid level lapse rates are "ok" around 6. NAM low level
lapse rates will exceed 9 C/km. So hail and strong winds are quite
likely with any storms that get organized. Question is where and
at what time. We lowered PoPs slightly given the hires models were
already overdone. But we used scattered terminology vs. chance.
Will be at or just below Heat Advisory criteria, so will hold on
that. Basically a lot of nowcasting/radar/ satellite at this
point.

&&

.SHORT TERM...(Today through Friday night)
Issued at 229 AM CDT Wed Jun 15 2016

Some nocturnal convection moving northeast of EVV/OWB vicinity,
firing on H5 vort lobe advecting across lower Ohio river valley
this morning. It'll continue to shift off to the north and east
thru mid morning, with a relative lull otherwise, as main spill
of vort energy makes its way across upper Mississippi valley and
begins to drive cold front southeastward. We'll see this energy
activate showers/storms, along and in advance of boundary, late
this morning and into/thru the pm hours. A slgt risk of svr wx
will be possible with this energy's passage, which should be east
of the FA by 00Z Thursday. Lingering pops may be possible south
and east thru the evening, but the system is effectively winding
down by then. Today's heat/humidity will again allow heat indices
to approach/exceed the triple digits, but collab consensus was to
hold on advisories today with eyes toward another hot pm tmrw.

In the wake of the front's passage, we'll see strong ridging of
high pressure aloft just to our west, and a robust cyclone
barrelling down and across the mid/upper Ohio river valley just
to our east. We'll be caught in the transitionary nw flow in
between, which means drier air works in but not necessarily cooler
just yet. Thursday may see actual ambient temps as high or higher
than days past, but wet bulbs should start to nudge downward a
degree or two or three. Calculated heat indices may reach or
exceed headline cats, particularly western counties closer to the
ridge...so we'll have to monitor closely for advisory potential
and if so, exactly where to draw the line. That should become
clearer with time, so collab consensus is to punt forward.

The gradual downward adjustment in the air column continues with
subtlety Friday, with 80s returning for Highs and dew points
dropping into the 60s.

.LONG TERM...(Saturday through Tuesday)
Issued at 229 AM CDT Wed Jun 15 2016

A high amplitude, southwest to northeast oriented mid-upper level
ridge will dominate the WFO PAH forecast area from Saturday
through next late Monday night. The ridge is forecast to flatten,
but maintain an expansive influence on the area until the
expanding influece of a large Eastern Canada low (near Hudson
Bay) generates a northwest flow and shear zone along the southern
edge of the westerlies. This shear zone, along with weak
southerly flow, will provide a focus for MCS activity along the
baroclinic zone starting as early as Tuesday, but should expand
southeastward with time.

&&

.AVIATION...
Issued at 1230 PM CDT Wed Jun 15 2016

Convection east of a line from KMVN to KPOF will continue through
the afternoon. We have an inclusion at KPAH/KEVV and KOWB early
this afternoon with strong wind gusts likely. Quiet weather
expected tonight through midday Thursday with light winds.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 15, 3:07 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
307 AM CDT WED JUN 15 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
307 AM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY. DAMAGING
WIND GUSTS WILL BE THE PRIMARY HAZARD SHOULD SEVERE STORMS OCCUR.
ANY STORM MAY PRODUCE LOCALLY HEAVY RAIN AND DEADLY LIGHTNING.

HEAT INDICES TODAY WILL REACH TRIPLE DIGITS DURING THE AFTERNOON
HOURS FOR MOST LOCALES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAT INDEX THURSDAY AFTERNOON WILL AGAIN REACH TRIPLE DIGITS
FOR MOST LOCALES, AND SOME MAY SEE HEAT INDICES APPROACH 105,
PARTICULARLY FOR THE OZARKS IN SOUTHEAST MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY, ESPECIALLY FROM LATE MORNING AND THROUGH THE
AFTERNOON HOURS.

In the hours before

Special weather statement, Jun 15, 11:32 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1132 AM CDT WED JUN 15 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ014-018-019-MOZ076-086-
087-110-111-151745-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...
HENDERSON...MOSELEYVILLE...OWENSBORO...PERRYVILLE...SILVER LAKE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...BLOOMFIELD...SIKESTON
1132 AM CDT WED JUN 15 2016

AT 1130 AM...SCATTERED STRONG THUNDERSTORMS EXTENDED FROM NEAR
CARMI ILLINOIS TO CARBONDALE AND CAPE GIRARDEAU IN SOUTHEAST
MISSOURI. MOVEMENT WAS TO THE EAST AROUND 20 TO 25 MPH. ACTIVITY
WILL SPREAD INTO SOUTHWEST INDIANA. THE STORMS MAY PRODUCE WIND
GUSTS 35 TO 45 MPH AND VERY SMALL HAIL. AS WE HEAD INTO THE
AFTERNOON HOURS...THE STORMS MAY INTENSIFY AND BECOME SEVERE. THE
MAIN HAZARDS WILL BE DAMAGING WINDS AND HAIL.
Local storm report, Jun 15, 12:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HEAVY RAIN       MOUNT VERNON            37.94N 87.90W
06/15/2016  E0.75 INCH       POSEY              IN   TRAINED SPOTTER

            AROUND THREE QUARTER INCH ACCUMULATION WITHIN 20 MINUTES.

&&

SMITTY
Special weather statement, Jun 15, 1:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT WED JUN 15 2016

ILZ076>078-081>083-085>094-INZ081-082-085>088-KYZ001>022-
MOZ110>112-114-152000-
WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE-
GALLATIN-UNION-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-
CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-
CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL...
WEST FRANKFORT...MCLEANSBORO...CARMI...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SYMSONIA...
LOWES...SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY...MURRAY...
NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON...LINTON...
ROCKCASTLE...PRINCETON...FRYER...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...HENDERSON...MOSELEYVILLE...
OWENSBORO...CALHOUN...GREENVILLE...ALLEGRE...CLIFTY...ELKTON...
GUTHRIE...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
100 PM CDT WED JUN 15 2016

AT 100 PM...STRONG THUNDERSTORMS EXTENDED FROM NEAR EVANSVILLE
INDIANA TO PADUCAH KENTUCKY TO JUST EAST OF POPLAR BLUFF MISSOURI.
STORMS WERE MOVING EAST SOUTHEAST AROUND 25 MPH. THE STRONG STORMS
WITHIN THE LINE WILL BE CAPABLE OF WINDS 35 TO 50 MPH AND POSSIBLY
SMALL HAIL. LOCALLY HEAVY RAIN COULD CAUSE SOME MINOR...BRIEF
WATER PROBLEMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. CONTINUE
TO MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:52 PM CDTSevere Thunderstorm WarningPAHMississippi38 min
Jun 15, 2:36 PM CDTHeat AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more28 hr
Jun 15, 1:06 PM CDTAreal Flood AdvisoryPAHHenderson114 min
Jun 15, 1:23 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson37 min
Jun 15, 1:29 PM CDTSevere Thunderstorm WarningPAHGraves, McCracken46 min
Jun 15, 1:44 PM CDTSevere Thunderstorm WarningPAHCalloway, Marshall46 min
Jun 15, 2:09 PM CDTSevere Thunderstorm WarningPAHTrigg36 min
Jun 15, 2:10 PM CDTSevere Thunderstorm WarningPAHCalloway35 min
Jun 15, 2:12 PM CDTSevere Thunderstorm WarningPAHDaviess, McLean, Muhlenberg18 min
Jun 15, 2:28 PM CDTFlash Flood WarningPAHCalloway, Fulton, Graves, Hickman, Marshall, Trigg2 hr
Jun 15, 2:32 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman28 min
Jun 15, 2:32 PM CDTSevere Thunderstorm WarningPAHChristian28 min
Jun 15, 2:34 PM CDTSevere Thunderstorm WarningPAHMuhlenberg26 min
Jun 15, 3:00 PM CDTSevere Thunderstorm WarningPAHChristian, Todd45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.